Alert archive / Oklahoma / Freeze Warnings in 2016
Freeze Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 27, 2016, 3:58 AM CDT for 21 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 3:58 AM CDT (08:58 UTC)
- In effect from
- Mar 28, 2016, 12:00 AM CDT
- Expired
- Mar 28, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 25 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS74 KTSA 270858 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 358 AM CDT SUN MAR 27 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>076-272130- /O.NEW.KTSA.FZ.W.0005.160328T0500Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 358 AM CDT SUN MAR 27 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF THE COLDER VALLEYS. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY SUB FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
3 follow-up statements
478 WWUS74 KTSA 271950 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT SUN MAR 27 2016 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF E OK AND NW AR... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT IN THE WAKE OF A COLD FRONT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW ACROSS MUCH OF THE AREA TONIGHT. THE GROWING SEASON IS ALREADY WELL UNDERWAY GIVEN THE WARM WINTER...THUS ACTION WILL BE NEEDED TO PROTECT SENSITIVE VEGETATION. ARZ001-002-010-011-019-020-029-OKZ049-054>076-281000- /O.CON.KTSA.FZ.W.0005.160328T0500Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 250 PM CDT SUN MAR 27 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF THE COLDER VALLEYS. * IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$ OKZ053-281000- /O.NEW.KTSA.FR.Y.0001.160328T0500Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 250 PM CDT SUN MAR 27 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY. * AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL DOWN INTO THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$ LACY
661 WWUS74 KTSA 280843 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 343 AM CDT MON MAR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>076-281400- /O.CON.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 343 AM CDT MON MAR 28 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...EARLY MORNING TEMPERATURES WILL FALL INTO THE LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF THE COLDER VALLEYS. * IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$ OKZ053-281400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 343 AM CDT MON MAR 28 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY. * TEMPERATURE...EARLY MORNING TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
283 WWUS74 KTSA 281358 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 858 AM CDT MON MAR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>076-281500- /O.EXP.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 858 AM CDT MON MAR 28 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED AND WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. $$ OKZ053-281500- /O.EXP.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 858 AM CDT MON MAR 28 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE AND WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 27, 3:53 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 27, 3:53 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
353 AM CDT SUN MAR 27 2016
.DISCUSSION...
Showers and isolated thunderstorms will move across the area early
this morning, with most of the rain after sunrise being confined
to northeast Oklahoma and far northwest Arkansas. Will keep all
precipitation liquid, although the HRRR says it will be a close
call in the northwest corner of the forecast area. Skies will
clear rapidly this afternoon allowing temperatures to warm into
the 50s.
A cold night is on tap tonight as surface high pressure resides
over the area, and most places will droip to near or below
freezing. Thus, will issue a freeze warning for all but far
southeast Oklahoma from midnight until 9 am Monday.
Increasing southerly winds will result in warmer temperatures
Monday through Wednesday. The next storm system will bring
scattered to numerous showers and thunderstorms late Tuesday night
into Wednesday night, with southeast parts of the forecast area
seeing the greatest coverage and amounts of rainfall.
Dry weather with seasonable temperatures will then prevail late
this week into the weekend. The models have backed off on the
southwest progression of a cold arctic airmass late next weekend
and will await later data to see if this trend continues.
Stayed close to guidance temperatures the next couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 32 69 47 / 70 0 0 0
FSM 58 33 69 44 / 30 0 0 0
MLC 58 31 69 48 / 30 0 0 0
BVO 55 26 68 41 / 80 0 0 0
FYV 51 26 66 38 / 40 0 0 0
BYV 52 29 66 41 / 40 0 0 0
MKO 56 31 68 46 / 50 0 0 0
MIO 51 29 67 44 / 80 0 0 0
F10 57 31 68 48 / 50 0 0 0
HHW 61 34 69 47 / 10 0 0 0
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Warning from midnight tonight to 9 AM CDT Monday for
OKZ049-054>076.
AR...Freeze Warning from midnight tonight to 9 AM CDT Monday for
ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Mar 26, 4:54 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 PM CDT SAT MAR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 PM CDT SAT MAR 26 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO PARTS OF EASTERN OKLAHOMA TONIGHT...AND INTO FAR NORTHWEST ARKANSAS TOWARD MORNING AS A COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE INTO THE REGION. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. AHEAD OF THE APPROACHING FRONTAL BOUNDARY...BREEZY SOUTH TO SOUTHEASTERLY WINDS...WARM TEMPERATURES AND LOW HUMIDITY WILL HELP TO CREATE LOCALIZED AREAS OF LIMITED FIRE WEATHER DANGER INTO EARLY EVENING ACROSS PARTS OF EASTERN OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... RAIN AND ISOLATED THUNDERSTORM CHANCES WILL REMAIN POSSIBLE SUNDAY MORNING BEFORE THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS THE REGION SUNDAY AFTERNOON. BEHIND THE DEPARTING SYSTEM...SOUTHERLY WINDS AND WARMER TEMPERATURES RETURN MONDAY INTO WEDNESDAY AHEAD OF THE NEXT COLD FRONT APPROACHING THE PLAINS. THESE CONDITIONS WILL ALLOW FOR FIRE WEATHER DANGERS TO INCREASE...ESPECIALLY TUESDAY WHEN WIND GUSTS OF 20 TO AROUND 30 MPH ARE FORECAST. THUNDERSTORM CHANCES RETURN TO THE REGION WEDNESDAY INTO THURSDAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:50 PM CDT | Frost Advisory | TSA | Choctaw | 18 hr |
Nearby
Freeze Warnings in Oklahoma, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.